MAUDE Adverse Event Report: NEUROSTRUCTURES, INC. CABO; 4.0MM VARIABLE SELF TAPPING SCREW 14MM

NEUROSTRUCTURES, INC. CABO; 4.0MM VARIABLE SELF TAPPING SCREW 14MM
Model Number 81-1214
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records including material and inspection records for p/ns 81-0234 (lot no.17083608), 81-1214 (lot no.16054618), and 81-1216 (lot no.16055902 and 16059408) were reviewed.No resulting issues were identified that may have contributed to the complaint condition.The pers were reviewed for the above items with no identified pattern of failure mode.The 81-0234 (unknown lot number) referenced in (b)(4) broke during contouring with no parts returned for investigation.P/n 81-1214 (unknown lot number) potential screw breakage is listed in (b)(4) with no definitive root cause determined.No parts were returned for investigation.P/n 81-1216 is referenced in two other pers.(b)(4) (1 screw from lot no.16059408) malfunction was a breakage at the screw head during tightening.(b)(4) ((b)(4) screws of unknown lot number) indicated potential screw breakage with no definitive root cause determined.No parts were returned for investigation.The image provided clearly shows the locking mechanism missing on one side.The missing mechanism was not provided for review and cannot be retrieved for future review and assessment.Plate has significant damage but no structural failure.No marks indicating the nature of the separation of the blocking mechanisms were identified.All existing mechanisms were found to be in good working condition.Wear marks are present at the screw neck area and the screw head larger diameter feature.One of the screws exhibited more significant marks.Those mark can be a result of turning against the locking mechanism or the plate.(b)(4) of the screws were broken but no indication to the nature of the failure.Report 4 of 4.
 
Event or Problem Description
Surgeon had to revise an acdf patient that was just over 3 months out.Physician noted at 3 weeks that one of the screws on the bottom of the plate had backed out "one turn".He did not surgically intervene at that time.The patient later reported hearing a pop (approximately 13 weeks post-op).The patient was seen by the surgeon after this event.The x-ray revealed the bottom screw had backed out further, and both of the top screws were broken close to mid-shaft.The surgeon took the patient back to surgery and removed the plate and screws, except for the 2 broken tips which he left in the bone.The surgeon chose not to re-plate.The patient was put in a hard collar and will be monitored to see if further intervention is needed.

Brand Name
CABO
Common Device Name
4.0MM VARIABLE SELF TAPPING SCREW 14MM
Manufacturer (Section D)
NEUROSTRUCTURES, INC.
16 technology drive
suite 165
irvine CA 92618
MDR Report Key7222745
Report Number3008853203-2017-00012
Device Sequence Number1847460
Product Code KWQ
UDI-Device Identifier00841508101666
UDI-Public841508101666
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K142060
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number81-1214
Device Lot Number16054618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2017
Initial Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1